MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number WS*NS350N3H
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and the product release decision control sheet of the involved product code/lot# combination was conducted with no findings.(b)(4).
 
Event or Problem Description
The user facility reported that the involved navicross was used during the procedure.The catheter was opened and was being advanced over a glidewire advantage.035 when it was noticed that it was kinked so badly that it would not go over the wire; it was almost severed.It was straight out of the box.A different catheter was selected, and the case proceeded and the procedure was completed.There was no patient injury, medical/surgical intervention required.The patient was in stable condition.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d10, update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection revealed that the actual sample had been fracture at approximately 968mm from the distal end and separated in two fragments.They were called section a and b in this report.The total length of section a and b was confirmed to be 1358mm.Compared to that of a current sample of the involved product code, which was 1350mm, it was found that the actual sample had been elongated by approximately 8mm.Section a was inspected under ccd while being rotated by 90° each time, and revealed that the fracture end suggested that the shaft had been pulled and torn off, reinforcing wire was seen on the fracture surface, the fracture end had been flattened.Section b was inspected under ccd while being rotated by 90° each time, and revealed that the fracture end suggested that the shaft had been pulled and torn off, reinforcing wire was seen on the fracture surface, the fracture end had been flattened and scratched.Based on these finding, it is likely that the actual sample was trapped by some hard object.The fracture end of section a and b seen from the front confirmed the reinforcing wire had been exposed and the outer layer had been stretched.It is likely that the actual sample in a state of having been trapped with a hard object might have been subjected to excessive pulling force.Magnifying inspection of section b on the part other than the fracture end revealed that the shaft had been kinked at approximately 30mm from the distal end, a bend was found at approximately 390mm from the distal end.The outer and inner diameters of the actual sample were measured on the undamaged part and confirmed to meet the manufacturer control criteria.Ifu states: carefully handle the product under fluoroscopy.If any resistance is felt while handing the product, immediately stop the manipulation and find out cause of the resistance in order to avoid damage to blood vessels and separation or breakage of the product.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the actual sample may have been trapped due some factors, and then subjected to excessive pulling force, resulting in the generation of the fracture.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
TERUMO NAVICROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10142808
Report Number9681834-2020-00105
Device Sequence Number3468184
Product Code DQY
UDI-Device Identifier04987350709288
UDI-Public04987350709288
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberWS*NS350N3H
Device Catalogue NumberNC35130
Device Lot Number190729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer06/29/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDE ADVANTAGE .035; GLIDE ADVANTAGE .035